Log in
AF Association
15,788 members18,786 posts

Sound of heart beating.

When ever I lay down especially in bed at night I get the sound of my heart pumping blood in my ears.

My Blood pressure is 143 over 75 and I am 60 years old.

I am on 2mg warfarin, 5mg bisoporol, 200mg Amiodarone, 20mg frosamide, and 20mg autostatins

and have recently cut back my bisoporol from 7.5mg to the 5mg dose after asking consultant due to tiredness and feeling light headed.

I experienced a strong bout of labyrinthitus in January which brought on AF having been free of this for three years! Having seen my consultant and asked to be put on the Amiodarone the AF has gone again hopefully for a good few years?

I am now taking the extra 2.5 Bisoporol every other day.

Would like to read your thoughts on this have you encountered similar?

15 Replies
oldestnewest

Had pulsatile tinitus for years.

Reply

Hi Tony - Yes, I've had this and usually it's nothing to worry about. With me it seems to come and go. I think it's quite common and I'm sure others on here will verify that.

Jean

1 like
Reply

I've had it for years too. Don't like it. It comes and goes.

1 like
Reply

Yep, all the time when I lay on my back. Saves having to check for your pulse though!

1 like
Reply

Hi, I too hear my pulse in my left ear, it is there most of the time but notice it feels worse when I feel anxious. I told Dr. about it and he said he had no idea what it was, so thanks Bob for putting a name to it. I suppose it's something else we just have to live with, it is sometimes so annoying and sometimes not really a problem. Always get answers on this site. Best wishes Kath

Reply

Yes I used to every night, now occasionally, prop yourself up in bes, so not just head raised but shoulders

Hope helps

Reply

Yes, I get this, at least we know when we're in AF I guess!

Lis

Reply

Yes me too, looks like it's very common.

1 like
Reply

Thanks all, I have experimented with taking my bisoporol separately 5mg in morning and the 2.5 before bed seems to have worked for last couple of nights!

Pulse in ear a lot less annoying.

will keep a record and let you know if works all the time.

1 like
Reply

now on 5mg bisoprolol regularly but still have pulse in ear.

Reply

Hi Tony,

Have to say I would not go back to taking Amiodeone , ever again, I was taking it for several years, was told by my cardiologist here in the UK, as we used to,live in the USA for 15 year, that it was the drug responsible for my thyroid problems, and light sensitivity , also can wreck you're liver..

I've been if it now for at least three years, still have to take thyroxine, and suffer with light sensitivity to my eyes and skin.

I now take warfarin 1 mg and sotolol.. ..

However bisoprolol does work faster if you're in tachycardia with AF.

But reduces my HR to low..

I've had two unsucessful ablations, last one had a tamponade, which is rare but can happen, so ended up with cardio version.

I'm having to live with AF now, as I cannot have any more ablations.. Or a pacemaker

Just sharing my experience, of amioderone,

But it is not the best drug, out there..

Good luck and hope you continue to do well.😊

Reply

Hi Tony,

i get the same, soon as you lay down and its quite, i think its the bisoporol

i take 10 mg, ramapril 10 mg, and 6 mg warfarin.

At least you dont need a E C G to check your heart beat.

Reply

I have similar with the difference that I have only been put back onto blood thinners after being stopped for a year due to 2 brain haemorrhage s, 2 TIA s , and having epilepsy. After 3 days in A F this week and an earlier intervention of my cardiologist I have been given dabigatran. This may assist in wait for ablation, and has made me feel so much better this morning having slept all night with no palpitations to wake me up.

Reply

Yes, that Amiodarone is a real swine Roseyuk and if you can use something else Tony then all the better. It certainly got me going; yellow in colour for a start and I never thought I would be back into nappies for four days. Lucky we have a very young grandchild! A hurried call to the hospital stopped the Amiodarone and set me on Tildiazem (90mg X3 a day) a much less active drug for rate control. Saying that the heartbeat is still not under control. Patience is a virtue!

Reply

Hi Tony, yes I've had pulsatile tinnitus for a few years now, probably around the same time as the AF first started. It's there all the time, but only really noticable when it's quiet. Doesn't really bother me, in fact I find it quite comforting sometimes haha. Except when I'm getting lots of PAC/PVCs.

I'm not on any meds, except for blood pressure which I only started about 2 years ago, so it's not that, in my case anyway.

Cheers, Gaye

Reply

You may also like...